MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.78925

Медицинская библиотека · Cureus · 2025

The Interplay Between Hypocalcemia and Atrioventricular Nodal Blocking Agents in Inducing a Bradycardia, Renal Failure, Atrioventricular Nodal Blockade, Shock, and Hyperkalemia (BRASH)-Like Phenomenon With Serial Serum Drug Concentrations.

Inoue Fumiya, Okazaki Yuji, Ichiba Toshihisa, Chiba Takuyo, Namera Akira

Клинический случайСтатьяПеревод в очереди

Аннотация

Renal failure is often associated with bradycardia, atrioventricular (AV) blockade, shock, and hyperkalemia, and this syndrome is known as Bradycardia, Renal Failure, AV nodal blockade, Shock, and Hyperkalemia (BRASH), which is caused by synergistic interactions between AV nodal blocking agents and hyperkalemia. However, the role of serum concentrations of AV nodal-blocking agents in this syndrome remains unclear. Furthermore, hypocalcemia, although not traditionally associated with BRASH syndrome, may have similar hemodynamic effects, such as shock and bradycardia, when combined with AV nodal-blocking agents. We report a BRASH-like phenomenon triggered by hypocalcemia and AV nodal-blocking agents. A 69-year-old male patient with hypertension and diabetes mellitus presented five days after the onset of watery diarrhea. On presentation, his heart rate was 48 beats per minute with atrial fibrillation, and his blood pressure was 55/33 mmHg. Initial laboratory findings showed hypokalemia (2.3 mmol/L), hypocalcemia (ionized calcium of 0.96 mmol/L), and acute kidney injury (creatinine of 4.11 mg/dL). Hypotension and bradycardia persisted despite fluid resuscitation, requiring norepinephrine and atropine administration. Serum drug concentrations on admission revealed therapeutic levels of atenolol and supratherapeutic levels of amlodipine and telmisartan, despite no overdose. Hemodynamic instability persisted even after serum drug concentrations normalized on day 1. He recovered with supportive care, including electrolyte supplementation, and was discharged without complications. This case highlights that hypocalcemia may act as an alternative trigger for a BRASH-like phenomenon, mimicking the effects of hyperkalemia. Serial drug concentration measurements suggested a synergistic interaction between AV nodal blocking agents and hypocalcemia. Given the increasing use of these medications, awareness of BRASH-like phenomena driven by electrolyte disturbances is essential. Further studies are needed to clarify the mechanisms and optimal management strategies for these conditions.

Для цитирования: Inoue Fumiya, Okazaki Yuji, Ichiba Toshihisa, Chiba Takuyo, Namera Akira. The Interplay Between Hypocalcemia and Atrioventricular Nodal Blocking Agents in Inducing a Bradycardia, Renal Failure, Atrioventricular Nodal Blockade, Shock, and Hyperkalemia (BRASH)-Like Phenomenon With Serial Serum Drug Concentrations.. Cureus. 2025. DOI: 10.7759/cureus.78925.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.